Alert archive / Florida / Coastal Flood Statements in 2014

Coastal Flood Statement 2, NWS Key West, FL

October 10, 2014Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 10, 2014, 3:52 PM EDT for Monroe County, Florida. It took effect at Oct 10, 2014, 9:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2014, 3:52 PM EDT (19:52 UTC)
In effect from
Oct 10, 2014, 9:00 PM EDT
Expired
Oct 11, 2014, 3:00 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WHUS42 KKEY 101952
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
352 PM EDT FRI OCT 10 2014

FLZ076>078-110700-
/O.NEW.KKEY.CF.S.0002.141011T0100Z-141011T0700Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
352 PM EDT FRI OCT 10 2014

...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD
  TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS
  TONIGHT.

* TIMING...WATER LEVELS WILL BE AROUND ONE HALF OF A FOOT ABOVE
  PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT.
  THE TIMES OF HIGH TIDE RANGE FROM AROUND 1100 PM IN THE LOWER AND
  MIDDLE KEYS...TO AROUND 300 AM EARLY SATURDAY MORNING FOR FLORIDA
  BAY AND THE BAY SIDE OF THE UPPER KEYS.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW-
  LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. 

$$

04

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 10, 2:56 PM EDT, 56 minutes earlier.

Area forecast discussion, Oct 10, 2:56 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
256 PM EDT FRI OCT 10 2014

.DISCUSSION...
ISOLATED SHOWERS WERE CLOSE TO THE LOWER KEYS ON THE ATLANTIC SIDE
EARLIER TODAY...BUT ARE CURRENTLY CLUSTERED IN OUR WESTERN ATLANTIC
WATERS SOUTH OF THE DRY TORTUGAS. WINDS REMAIN MODERATE TO
OCCASIONALLY FRESH FROM THE EAST/NORTHEAST ACROSS THE SERVICE AREA.
UNDER PARTLY CLOUDY SKIES...TEMPERATURES IN THE ISLAND CHAIN ARE IN
THE MIDDLE TO UPPER 80S.

A DEEP LAYERED RIDGE OVER THE NORTHERN GULF OF MEXICO AND DEEP SOUTH
WILL SLIDE EASTWARD WHILE DEFLECTING A SHORT WAVE TO THE MID ATLANTIC
AND SOUTHEAST COAST BY LATE THIS WEEKEND. AN AXIS OF HIGH SURFACE
PRESSURE WILL REMAIN PINNED ALONG THE SOUTHEAST COAST AND OVER
NORTHERN FLORIDA DURING THAT TIME...WHILE WHAT IS CURRENTLY
SUBTROPICAL DEPRESSION NUMBER SEVEN LIFTS NORTHWARD TO THE EAST OF
BERMUDA. LOCAL WINDS WILL OSCILLATE THROUGH THE COURSE OF THE NEXT
COUPLE OF DAYS WITH A FEW LOW AMPLITUDE WAVES SLIDING WESTWARD WELL
TO OUR SOUTH. BUT IN GENERAL...THEY WILL REMAIN MODERATE TO FRESH
FROM THE NORTHEAST/EAST. OUR MID LAYERS WILL REMAIN RELATIVELY DRY
FOR THE NEXT COUPLE OF PERIODS. THE LOW LEVEL EASTERLIES WILL KEEP
ENOUGH MOISTURE AROUND FOR AT LEAST A FEW SHOWERS TONIGHT...ACCOMPANIED
BY A FEW THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. A STRONGER TROUGH
DIPS INTO THE NORTHERN GULF BY LATE SUNDAY...PUSHING A FRONT INTO
THAT REGION BY VERY EARLY MONDAY. THIS SYSTEM WILL MAKE STEADY
EASTWARD PROGRESS THROUGH EARLY NEXT WEEK...ALLOWING THE LOCAL
AIRMASS TO DESTABILIZE WHILE GAINING SLIGHTLY MORE MOISTURE OUT AHEAD
OF IT. HAVE BOOSTED OUR PROBABILITY OF MEASURABLE PRECIPITATION FROM
SUNDAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE LATEST GRIDDED
POP NUMBERS ARE CLOSE OR SLIGHTLY HIGHER THAN THE LATEST GFS TABULAR
NUMBERS.

THE FRONT IS EXPECTED TO WEAKEN BY THE TIME IT REACHES OUR
LATITUDE...CURRENTLY PEGGED TO THE DAYTIME HOURS ON WEDNESDAY. HAVE
KEPT AT LEAST A SLIGHT CHANCE OF SHOWERS FOR THE REMAINDER OF THE
FORECAST PERIOD AS WINDS TURN ONCE AGAIN TO THE NORTHEAST/EAST...AND
OUR MOISTURE IS NOT SIGNIFICANTLY SCOURED AWAY. DID LOWER OUR
TEMPERATURES BY A COUPLE OF DEGREES FOR LATE NEXT WEEK THOUGH...WHICH
PUTS THEM VERY CLOSE TO CLIMATOLOGY NUMBERS.

&&

.MARINE...
WIND SPEEDS WILL CONTINUE TO OSCILLATE OVER THE NEXT COUPLE OF DAYS THANKS
TO HIGH PRESSURE REMAINING STEADY TO OUR NORTH AND A FEW LOW
AMPLITUDES WAVES SLIDING WESTWARD WELL TO OUR SOUTH. REGARDLESS...A
SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AT LEAST THROUGH TONIGHT
FOR THE STRAITS OF FLORIDA. SMALL CRAFT SHOULD EXERCISE CAUTION ALL
OTHER WATERS SURROUNDING THE FLORIDA KEYS. MODERATING WINDS WILL TURN
TO THE SOUTHEAST BY EARLY NEXT WEEK...THEN SLACKEN THROUGH THE
MIDDLE OF THE WEEK AS A WEAKENING FRONT SETTLES CLOSE BY.

&&

.AVIATION...VFR AND GUSTY EAST-NORTHEAST BREEZES WILL PREVAIL AT THE
EYW AND MTH TERMINALS. RAIN CHANCES ARE LOW.

&&

.CLIMATE...OCTOBER 10TH...ON THIS DATE IN FLORIDA KEYS CLIMATE
HISTORY...IN 1909...THE DAILY RECORD RAINFALL OF 3.18" WAS
RECORDED...A RECORD WHICH STANDS 115 YEARS LATER. PRECIPITATION
RECORDS IN KEY WEST DATE BACK TO 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  81  88  81  88 / 20 20 20 40
MARATHON  81  89  81  89 / 20 20 20 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY GMZ052>055-072>075.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....CLR
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 10, 11:31 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1131 AM EDT FRI OCT 10 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-111000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1131 AM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE STRAITS OF
FLORIDA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.